Amiodarone-Induced Thrombocytopenia

Itzhak Weinberger, Zvi Rotenberg, Jacob Fuchs, Emil Ben Sasson, Jacob Agmon

Research output: Contribution to journalArticlepeer-review

Abstract

Amiodarone hydrochloride—induced thrombocytopenia seems to be an additional side effect in the course of amiodarone treatment. Two patients with thrombocytopenia during amiodarone treatment are described, in whom the diagnosis of amiodarone-induced thrombocytopenia was made by the fact that thrombocytopenia developed during amiodarone treatment and by rechallenge with the drug. Amiodarone-induced thrombocytopenia is probably due to delayed hypersensitivity reaction as indicated by the strongly positive lymphocyte stimulation test results using amiodarone. According to our results, platelet counts should be included in the routine follow-up of patients within the first two weeks after initiation of amiodarone treatment.

Original languageEnglish
Pages (from-to)735-736
Number of pages2
JournalArchives of Internal Medicine
Volume147
Issue number4
DOIs
StatePublished - Apr 1987
Externally publishedYes

Fingerprint

Dive into the research topics of 'Amiodarone-Induced Thrombocytopenia'. Together they form a unique fingerprint.

Cite this